Ask a doctor

Red Spot on Lip After Restylane Injection - Could This Be a Broken Vessel?

I got my lips injected with Restylane. After the injection which caused a couple of bruises, I also have a red spot (like a red bruise or broken vessel) just outside the lower vermillion border.

The bruises disappeared but the red spot does not and looks still bright red. What could that be and how can I get rid of this redness. It is very irritating because it sits below the vermillion border giving the impression of a very uneven lip. Thanks for any response.

Doctor Answers (5)

Red spot after Restylane injection

+1

Restylane is a very popular and effective hyaluronic acid-base dermal filler. It has been used widely throughout the face for the correction of deep lines and wrinkles. It is possible that this red spot may indeed be a small amount of blood just underneath the surface of the skin. This should resolve as your body breaks down the blood cells. Expect this area to go away on its own within 3 to 5 days.
 


Miami Plastic Surgeon
4.5 out of 5 stars 69 reviews

Red spot after Restylane?

+1

We're not sure if the red spot you are describing is related to your injections or not. Whether or not it is related, a Pulsed dye laser (like the Cynosure V-Star), a KTP laser (like the Laserscope Aura) or a long pulsed Nd:Yg laser (Like the Sciton Profile) should be able to help. The laser of choice depends on how large the vessel is.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Red spot may not be related to Restylane injection

+1

The red spot you are describing may be unrelated to the restylane injection. Sounds like you have a telangiectasia or benign growth of small capillary blood vessels on your lip. If it is another growth called a "pyogenic granuloma," it may in fact be related to the restylane injection, since these growths can be triggered by trauma to the skin (including use of needles). I suggest you consult with a qualified specialist to obtain an accurate diagnosis.

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

You might also like...

Red mark near lip after injection

+1

A red mark near the vermillion border after injection can be several things. It can be a bruise, or a small telangiectasia. It can even be a small herpetic lesion that is erupting after the trauma of injection. Go see your doctor to check it out.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

Bruising or busted vessel after Restylane

+1

It sounds as if it is most likely a bruise. A new blood vessel is possible but unlikely. I would give this 2-3 weeks to resolve. If it does not you could consider laser ablation or hyfrecation.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 48 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.